Alert archive / Kansas / Special Weather Statements in 2021
Special Weather Statement, NWS Dodge City, KS
NWS Dodge City, KS issued this special weather statement at Jul 25, 2021, 1:24 PM CDT for Kiowa County, Kansas. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 25, 2021, 1:24 PM CDT (18:24 UTC)
- Expired
- Jul 25, 2021, 2:00 PM CDT
- In force
- 36 min
- Issued by
- NWS Dodge City, KS
County Kiowa County, KS
The radar
The Dodge City radar (KDDC), 59 km from the middle of the area, began a volume at 18:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 6.4 hours before the alert went out and 55 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1522 J/kg
- Mixed-layer CIN
- -110 J/kg
- Mixed-layer LCL
- 1763 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- 49 m²/s²
- 0-3 km storm-relative helicity
- 57 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
477 WWUS83 KDDC 251824 SPSDDC Special Weather Statement National Weather Service Dodge City KS 124 PM CDT Sun Jul 25 2021 KSZ080-089-251900- Kiowa KS-Comanche KS- 124 PM CDT Sun Jul 25 2021 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN KIOWA...NORTHERN COMANCHE AND NORTHEASTERN CLARK COUNTIES UNTIL 200 PM CDT... At 124 PM CDT, Doppler radar was tracking a strong thunderstorm 11 miles south of Mullinville, moving southeast at 5 mph. Winds in excess of 40 mph will be possible with this storm. This storm will remain over mainly rural areas of southwestern Kiowa, northern Comanche and northeastern Clark Counties. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 3743 9956 3751 9940 3739 9925 3736 9949 TIME...MOT...LOC 1824Z 307DEG 5KT 3743 9941 $$ TATRO
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this special weather statement went out at Jul 25, 12:47 PM CDT, 37 minutes earlier.
Area forecast discussion, Jul 25, 12:47 PM CDT, 37 minutes before
Area Forecast Discussion National Weather Service Dodge City KS 1247 PM CDT Sun Jul 25 2021 ...Updated Aviation Discussion... .SHORT TERM...(Today and tonight) Issued at 356 AM CDT Sun Jul 25 2021 The main forecast challenge will be later today and tonight when a large area of thunderstorms is expected to develop and move south through this period. The subtropical low which moved west across New Mexico into Arizona allowed for deep lower-mid tropospheric moisture to push north and northeast from New Mexico into southern Colorado and Kansas. In addition, surface dewpoints of 65F+ were expanding across much of western Kansas with lower 70s dewpoints generally along and east of Highway 281. All of this will lead to PW values well above the 90th percentile at 1.6 to 1.8 inches along/east of a Dodge City longitude. A weak front was nearly stationary overnight from far west central Kansas into north central Kansas, and this boundary will eventually push slowly south and become the focus for initial thunderstorm development early to mid afternoon. Once storms get going, several clusters will likely mature by late afternoon into the evening hours as they move slowly east and eventually southeast. The latest WPC Excessive Rainfall Outlook has a marginal risk for excessive rainfall across much of western/central Kansas as a result. We have increased POPS well into the Likely category with a further increase in POPs possible as confidence in placement of the greatest rainfall potential increases through the day. The 00z run of the HREF showed a 24-hr Ensemble Mean QPF of 0.40 to 0.80 inches along an axis extending from roughly Oakley southeast through Dodge City and into south central Kansas...with pockets of ensemble mean QPF close to an inch. We would certainly expect some areas within the DDC CWA to receive an inch or more of rain between late afternoon and Monday morning. .LONG TERM...(Monday through Saturday) Issued at 356 AM CDT Sun Jul 25 2021 Once the Sunday-Monday system passes by, the western Kansas region will enter a prolonged hot period. The summer subtropical high will reposition across the Central and Northern Plains and expand its influence creating large scale subsidence over a large region of the central CONUS, including southwest Kansas. The center of the 500mb high will be close to 600 decameters at times, which is anomalously high, even by mid-summer standards. The placement and the strength of the upper level high will support daily high temperatures at or slightly above 100 degrees for a number of consecutive days, likely starting Wednesday or perhaps even Tuesday. By the next weekend, there is suggestion the high will break down some, but this is fairly low confidence at this point, this far out. && .AVIATION...(For the 18Z TAFS through 18Z Monday afternoon) Issued at 1241 PM CDT Sun Jul 25 2021 Gusty northeast winds can be expected behind an outflow boundary that will cross southwest Kansas through 21z this Sunday afternoon. There will also be a chance for widely scattered thunderstorms near and north of this boundary this afternoon and early tonight. Currently the best chance for thunderstorms will occur at Hays and Dodge City from 18z through 21z and then in the Liberal and Garden City areas between 21z Sunday and 03z Sunday. Ceilings in and near these storms this afternoon and early tonight will range from 5000 to 9000ft AGL. && .PRELIMINARY POINT TEMPS/POPS... DDC 95 67 92 69 / 60 40 10 10 GCK 92 66 92 67 / 50 40 10 10 EHA 95 66 95 66 / 40 50 20 20 LBL 96 67 93 68 / 30 50 20 20 HYS 91 68 93 69 / 40 40 20 10 P28 97 71 94 71 / 60 60 30 10 && .DDC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...Umscheid LONG TERM...Umscheid AVIATION...Burgert
Hazardous weather outlook, Jul 25, 5:03 AM CDT, 8 hours 21 minutes before
Hazardous Weather Outlook National Weather Service Dodge City KS 503 AM CDT Sun Jul 25 2021 KSZ030-031-043>046-061>066-074>081-084>090-261015- Trego-Ellis-Scott-Lane-Ness-Rush-Hamilton-Kearny-Finney-Hodgeman- Pawnee-Stafford-Stanton-Grant-Haskell-Gray-Ford-Edwards-Kiowa- Pratt-Morton-Stevens-Seward-Meade-Clark-Comanche-Barber- 503 AM CDT Sun Jul 25 2021 /403 AM MDT Sun Jul 25 2021/ This hazardous weather outlook is for portions of central...south central...southwest and west central Kansas. .DAY ONE...Today and tonight. Day 1 Discussion ---------------- Scattered thunderstorms will develop this afternoon along a slow- moving front across west central Kansas. The thunderstorm activity will increase in coverage with numerous thunderstorms expected across much of the southwest Kansas region this evening. Abundant moisture in place along with slow-moving storms will lead to a potential local flooding risk in vulnerable low-lying areas. Day 1 Hazards ------------- * Lightning: Significant risk * Flooding: Limited risk .DAYS TWO THROUGH SEVEN...Monday through Saturday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && For more details visit our webpage https://weather.gov/crh/ghwo?sid=ddc
In the hours before
Special weather statement, Jul 25, 12:03 PM CDT, 1 hour 21 minutes before
Special Weather Statement National Weather Service Dodge City KS 1203 PM CDT Sun Jul 25 2021 KSZ064-251745- Hodgeman KS- 1203 PM CDT Sun Jul 25 2021 ...SIGNIFICANT WEATHER ADVISORY FOR WESTERN HODGEMAN COUNTY UNTIL 1245 PM CDT... At 1203 PM CDT, Doppler radar was tracking a strong thunderstorm 8 miles southwest of Jetmore, moving east at 10 mph. Winds in excess of 40 mph will be possible with this storm. Locations impacted include... Jetmore. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 3793 10009 3810 10014 3819 9987 3793 9980 TIME...MOT...LOC 1703Z 257DEG 7KT 3803 10003 TATRO
Special weather statement, Jul 25, 12:04 PM CDT, 1 hour 20 minutes before
Special Weather Statement National Weather Service Dodge City KS 1204 PM CDT Sun Jul 25 2021 KSZ066-251730- Stafford KS- 1204 PM CDT Sun Jul 25 2021 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN STAFFORD COUNTY UNTIL 1230 PM CDT... At 1204 PM CDT, Doppler radar was tracking a strong thunderstorm near Stafford, moving east at 10 mph. Winds in excess of 40 mph will be possible with this storm. Locations impacted include... Stafford, Zenith and Neola. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 3785 9861 3808 9866 3811 9847 3786 9847 TIME...MOT...LOC 1704Z 257DEG 7KT 3796 9855 TATRO
Special weather statement, Jul 25, 12:18 PM CDT, 1 hour 6 minutes before
Special Weather Statement National Weather Service Dodge City KS 1218 PM CDT Sun Jul 25 2021 KSZ064-078-251745- Hodgeman KS-Ford KS- 1218 PM CDT Sun Jul 25 2021 ...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL FORD AND SOUTH CENTRAL HODGEMAN COUNTIES UNTIL 1245 PM CDT... At 1218 PM CDT, Doppler radar was tracking a strong thunderstorm 10 miles southwest of Jetmore, moving southeast at 20 mph. Wind gusts of 50 to 55 mph will be possible with this storm. This storm will remain over mainly rural areas of north central Ford and south central Hodgeman Counties. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 3796 10013 3806 9994 3786 9975 3781 9999 TIME...MOT...LOC 1718Z 327DEG 18KT 3795 9999 TATRO
Local storm report, Jul 25, 12:58 PM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
1258 PM CDT SUN JUL 25 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1244 AM TSTM WND GST 3 ENE DODGE CITY 37.77N 99.97W
07/25/2021 M60 MPH FORD KS ASOS
ASOS STATION KDDC DODGE CITY REGIONAL
AIRPORT.
&&
RBLocal storm report, Jul 25, 12:59 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
1259 PM CDT SUN JUL 25 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1252 PM TSTM WND GST 3 ENE DODGE CITY 37.77N 99.97W
07/25/2021 M60 MPH FORD KS ASOS
ASOS STATION KDDC DODGE CITY REGIONAL
AIRPORT.
&&
GTSpecial weather statement, Jul 25, 1:24 PM CDT, 0 minutes before
Special Weather Statement National Weather Service Dodge City KS 124 PM CDT Sun Jul 25 2021 KSZ080-089-251900- Kiowa KS-Comanche KS- 124 PM CDT Sun Jul 25 2021 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN KIOWA...NORTHERN COMANCHE AND NORTHEASTERN CLARK COUNTIES UNTIL 200 PM CDT... At 124 PM CDT, Doppler radar was tracking a strong thunderstorm 11 miles south of Mullinville, moving southeast at 5 mph. Winds in excess of 40 mph will be possible with this storm. This storm will remain over mainly rural areas of southwestern Kiowa, northern Comanche and northeastern Clark Counties. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 3743 9956 3751 9940 3739 9925 3736 9949 TIME...MOT...LOC 1824Z 307DEG 5KT 3743 9941 TATRO
The office that day
Everything else NWS Dodge City, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 25, 10:28 AM CDT | Special Weather Statement | DDC | Hodgeman, Pawnee | 32 min |
| Jul 25, 10:55 AM CDT | Special Weather Statement | DDC | Edwards, Hodgeman | 50 min |
| Jul 25, 11:21 AM CDT | Special Weather Statement | DDC | Stafford | 24 min |
| Jul 25, 12:03 PM CDT | Special Weather Statement | DDC | Hodgeman | 42 min |
| Jul 25, 12:03 PM CDT | Special Weather Statement | DDC | Ellis | 27 min |
| Jul 25, 12:04 PM CDT | Special Weather Statement | DDC | Stafford | 26 min |
| Jul 25, 12:18 PM CDT | Special Weather Statement | DDC | Hodgeman | 27 min |
| Jul 25, 12:31 PM CDT | Severe Thunderstorm Warning | DDC | Ford, Hodgeman | 29 min |
| Jul 25, 12:54 PM CDT | Severe Thunderstorm Warning | DDC | Ford | 51 min |
| Jul 25, 1:40 PM CDT | Severe Thunderstorm Warning | DDC | Edwards, Ford, Kiowa | 35 min |
| Jul 25, 1:58 PM CDT | Special Weather Statement | DDC | Kiowa | 32 min |
| Jul 25, 1:59 PM CDT | Special Weather Statement | DDC | Kiowa | 31 min |
| Jul 25, 2:30 PM CDT | Special Weather Statement | DDC | Comanche | 30 min |
| Jul 25, 3:46 PM CDT | Special Weather Statement | DDC | Barber | 29 min |
| Jul 25, 5:09 PM CDT | Special Weather Statement | DDC | Stevens | 51 min |
Nearby
Special Weather Statements in Kansas, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.